Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 204, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 6, 2004, 8:02 AM MDT for Lea County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2004, 8:02 AM MDT (14:02 UTC)
- Expired
- Oct 6, 2004, 2:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 061408
FFWMAF
NMC025-062000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
802 AM MDT WED OCT 6 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 200 PM MDT
* AT 800 AM MDT...THE THREAT OF HEAVY RAINFALL HAS DIMINISHED OVER
NORTHERN LEA COUNTY. HOWEVER...RUNOFF FROM VERY HEAVY RAINFALL
LAST NIGHT AND EARLY THIS MORNING CONTINUES TO AFFECT THIS AREA.
STORM SPOTTERS AND LAW ENFORCEMENT OFFICIALS REPORT FLOODED
STREETS IN TATUM...WITH WATER OVER TWO FEET DEEP RUNNING OVER
ROADS IN PLACES. U.S. HIGHWAY 380 EAST OF TATUM AND STATE ROAD 125
NORTHEAST OF TATUM REMAIN CLOSED.
DO NOT DRIVE ACROSS FLOODED ROADS OR AROUND BARRICADES. TURN
AROUND...DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3356 10306 3297 10305 3297 10375 3339 10375
3342 10371 3357 10371
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 3:20 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 6, 3:20 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CDT WED OCT 6 2004 DUE TO THE ONGOING SEVERE/FLASH FLOOD EVENT EDITS FOR THIS FORECAST UPDATE ARE RESTRICTED TO DAY 1 GRIDS. THE POTENT MID/UPPER LEVEL TROUGH CURRENTLY OVER THE FOUR CORNERS REGION WILL CONTINUE TO SERVE AS THE DOMINANT FEATURE IMPACTING SENSIBLE WEATHER AROSS THE FA. THIS FEATURE WILL PROPAGATE EAST VERY SLOWLY WITH THE TROUGH AXIS EXTENDING FROM THE CENTRAL PLAINS TO THE SOUTHERN ROCKIES BY 12Z THURSDAY. THE EXPANSIVE PRECIP SHIELD OVER THE CENTRAL/EASTERN ZONES ATTM IS EXPECTED TO SHIFT EAST ACROSS THE FA THROUGH 18Z TODAY AS ENTRANCE REGION OF AN UPPER JET MAX PROPAGATES EAST-NORTHEAST OF THE AREA. ANOTHER ROUND OF CONVECTION IS PROGGED TO ERUPT OVER THE WESTERN CWA LATE TODAY AS DEEP FORCING/LIFT AGAIN INCREASES IN AREA OF DPVA... AIDED BY THE NOSE OF ANOTHER JET MAXIMA ROUNDING THE TROUGH BASE. THE ATMOSPHERE WILL BE PRIMED FOR ANOTHER ROUND OF SEVERE STORMS AND FLASH FLOODING AS LOW LEVEL FLOW REMAINS BACKED AHEAD OF THE MID LEVEL TROUGH AXIS AND COPIOUS MOISTURE REMAINES IN PLACE. INSTABILITY AXIS WILL REMAIN ORIENTED OVER THE WESTERN FA WHERE INSOLATION WILL LIKELY BE MOST PRONOUNCED. INCREASING LARGE SCALE DYNAMICAL FORCING AND LLJ SHOULD HELP MAINTAIN CONVECTION AS IT SHIFTS EAST OVER THE FA DURING THE LATE EVENING/OVERNIGHT. FORECAST SOUNDINGS CONTINUE TO SHOW SUFFICIENT INSTABILITY/DEEP LAYER SHEAR FOR SUPERCELL STORM STRUCTURES. GIVEN RECENT HEAVY RAINS AND EXPECTED HIGH RAIN EFFICIENCY...FLASH FLOOD WATCH WILL BE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 76 57 74 56 / 80 70 50 30 CARLSBAD NM 76 57 74 56 / 60 80 40 30 DRYDEN TX 77 61 77 60 / 30 50 40 30 FORT STOCKTON TX 77 59 75 58 / 60 70 40 30 GUADALUPE PASS TX 73 53 71 54 / 50 70 40 20 HOBBS NM 75 57 72 55 / 50 90 50 30 MARFA TX 75 50 71 50 / 50 70 40 30 MIDLAND INTL AIRPORT TX 76 58 75 57 / 70 80 50 30 ODESSA TX 76 61 75 58 / 70 80 50 30 WINK TX 83 61 82 55 / 60 90 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH ALL ZONES 12Z THU. NM...FLASH FLOOD WATCH ALL ZONES 12Z THU. && 10
Hazardous weather outlook, Oct 6, 4:36 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 AM CDT WED OCT 6 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-062030- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 536 AM CDT (436 AM MDT) WED OCT 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS WILL AGAIN IMPACT PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER TODAY. AN EXTENSIVE AREA OF THUNDERSTORM ACTIVITY WILL REMAIN BELOW SEVERE LEVELS AS IT MOVES EAST INTO WEST CENTRAL TEXAS BY LATE MORNING. LOCALIZED FLASH FLOODING WILL REPRESENT THE MAIN THREAT FROM THIS ACTIVITY. A SECOND ROUND OF POTENTIALLY SEVERE THUNDERSTORMS WILL LIKELY DEVELOP NEAR THE HIGHER TERRAIN OF SOUTHWESTERN TEXAS AND SOUTHEASTERN NEW MEXICO BY LATE AFTERNOON. THESE STORMS MAY ORGANIZE INTO A LARGE COMPLEX AND SWEEP EAST ACROSS THE REGION DURING THE EVENING AND OVERNIGHT HOURS. SEVERE WEATHER INCLUDING LARGE HAIL... DAMAGING THUNDERSTORM WINDS AND AN ISOLATED TORNADO WILL BE POSSIBLE. FLASH FLOODING WILL REMAIN A POSSIBILITY ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITIES OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND TONIGHT. SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST WEATHER INFORMATION THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN THE AREA.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:15 PM MDT | Tornado Warning | MAF | Lea | 60 min |
| Oct 5, 6:44 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 5, 7:15 PM MDT | Tornado Warning | MAF | Lea | 60 min |
| Oct 5, 7:17 PM MDT | Tornado Warning | MAF | Eddy | 58 min |
| Oct 5, 7:26 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Oct 5, 8:15 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 45 min |
| Oct 5, 8:31 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.